The three most common things that can negatively impact cancer immunotherapy
We have talked many times about all the aspects that can negatively affect immunotherapy. To be honest, I feel that I must constantly repeat this information so that all can hear it. On many occasions, patients do not seem to understand the importance and sadly, their doctors are not aware of this situation. Of course, there has been much discussion about the microbiome since it is the foundation of immunotherapy; a healthy gut microbiome is necessary for immunotherapy to have a better chance of working. This does not mean that the immune system does not work without the microbiome, but it does help tremendously.
Previously I have had, discussions on topics related to the association that bacteria have with the immune response, moreover, on the use of antibiotics that, despite negatively affecting the microbiome, sometimes are necessary. Similarly, the use of Akkermansia , kiwi extract, Bifido breve, Bifido longum and Clostridium butyricum is very important to help counter negative effects . Also ask discussed acetaminophen has adverse effects to immunotherapy. Many times, patients don’t know drugs like Norco and Percocet contain Tylenol. Even, doctors give Tylenol at the time of receiving immunotherapy, which is not a necessary medication especially with immunotherapy. In addition to the aforementioned, using steroids decreased effects of immunotherapy, however immunotherapy adverse events such as, autoimmune hepatitis, where the immune system attacks the liver, thyroid problems, skin problems in the lung, pneumonitis. Unfortunately, patients are usually given steroids for treatment. There are other options such as infliximab or tocilizumab, but those are rare offered.